Hail, Cass
- When
- March 5, 3:00 AM CST
- Where
- Cass County, 2 mi S of Greenwood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.933, -96.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 5, 2:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CST SUN MAR 5 2006 .DISCUSSION... TIMING JUST HOW FAST PCPN WILL MOVE OUT TODAY AND TEMPERATURES ARE THE MAIN CONCERNS IN THE SHORT TERM. UPPER AIR CHARTS FROM LAST EVENING AND WATER VAPOR IMAGERY SHOWED A FAIRLY STRONG SHORTWAVE TROUGH OVER ERN MT/WRN ND. ANOTHER WAVE WAS MOVING ENE FROM WRN KS. SURFACE ANALYSIS AT 08Z SHOWED LOW PRESSURE CENTERED JUST WEST OF KHLC. AN INVERTED TROUGH OR OCCLUDED FRONT EXTENDED NWD FROM THE LOW INTO ND. LOCALLY...DEWPOINTS WERE IN THE 30S WITH TEMPERATURES IN THE UPPER 30S AND LOWER 40S. RADAR MOSAIC SHOWED A CLUSTER OF SHOWERS AND TSTMS MOVING EWD THROUGH THE AREA. A FEW STORMS HAVE PRODUCED HAIL. MODELS ALL MOVE THE TROUGH/FRONT AND THE KS LOW EWD TODAY. PCPN SHOULD GENERALLY MOVE OUT OF THE AREA BY AFTERNOON. WINDS WILL SHIFT TO THE NW...PROVIDING A DOWNSLOPE COMPONENT AND DECENT MIXING. EXPECT HIGHS IN MOSTLY IN THE 50S. A RIDGE OF HIGH PRESSURE BUILDS SEWD ACROSS THE REGION TONIGHT. WITH LIGHT WINDS AND WET GROUND...COULD SEE SOME AREAS OF FOG... BUT WILL NOT MENTION AT THIS TIME. LOWS SHOULD BE IN THE MID TO UPPER 20S NORTH AND UPPER 20S TO LOWER 30S SOUTH. CHANCE FOR PCPN IS LOW FROM TONIGHT THROUGH MONDAY EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH PLAINS MONDAY NIGHT. ISENTROPIC LIFT DEVELOPS AND 850 MB MOISTURE INCREASES. SHOWERS AND TSTMS SHOULD DEVELOP AND CONTINUE THROUGH TUESDAY MORNING IN NEBRASKA AND PROBABLY INTO TUESDAY AFTERNOON ACROSS SOUTHWEST IOWA. GENERALLY NOT IMPRESSED WITH POTENTIAL FOR SHOWERS OR TSTMS IN THE PERIOD FROM WEDNESDAY INTO THURSDAY EVENING...BUT WILL LEAVE SOME POPS GOING. MODELS INDICATE POTENTIAL ON FRIDAY AS A DECENT WAVE AND SURFACE LOW MOVE OUT INTO THE PLAINS. COULD SEE A RAIN/SNOW MIX IN NERN NE WITH THIS LATE THURSDAY NIGHT AND FRIDAY MORNING. OTHERWISE...LEFT MUCH OF THE EXTENDED PERIOD AS IT WAS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CST SAT MAR 4 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 500 PM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...AND MOVE OUT OF WESTERN IOWA SUNDAY MORNING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY...AS A SERIES OF WEATHER DISTURBANCES AFFECTS THE REGION. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY...HOWEVER STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL IF IT IS HALF AN INCH IN DIAMETER OR LARGER. ZAPOTOCNY
The Omaha radar (KOAX), 43 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495177.